Article

Etoricoxib Induced Skin Rashes: Case Report

Syed Zia Inamdar1★, Rosy P Joseph2, K Pradeepti2, N Ashwini2, Raghavendra V. Kulkarni1★ Corresponding author

  1. 1BLDEA’s College of Pharmacy, Department of Pharmacy Practice Vijaypura, Karnataka, INDIA.
  2. 2Intern, Pharm D, BLDEA’s College of Pharmacy, Vijaypura, Karnataka, INDIA.

CORRESPONDENCE

Syed Zia Inamdar

BLDEA’s College of Pharmacy, Department of Pharmacy Practice Vijaypura, Karnataka, INDIA.

syedzia.inamdar@gmail.com

Volume 10, Issue 3 · pp. 227–229 · PUBLISHED · DOI: 10.5530/ijopp.10.3.46

View on IJPP original site ↗

ABSTRACT

Etoricoxib comes under the class Non-steroidal anti-inflammatory drugs (NSAIDS). It is a selective Cyclooxygenenase-2 enzyme inhibitor which is used mainly for its analgesic effects. Although it is highly efficacious in pain management, the safety profile of COX-2 inhibitor is yet not established in a broader sense. A patient admitted to the medicine ward of a tertiary care hospital with complaints of skin rashes over the face, trunk and extremities. The detailed history of present illness and past medical /medication history revealed the use of Etoricoxib by the patient for the past one month to treat his Rheumatoid Arthritis. it was suspected that the allergic reaction was caused due to the use of Etoricoxib. The suspected drug Etoricoxib was immediately stopped and the patient was managed symptomatically. The Naranjo scale was used to assess the causality of reaction and a score of 7 was obtained, indicating there was a “probable” causal relationship between the suspected drug and the reaction. Severity of the reaction was assessed using Hartwig’s severity assessment scale and found out to be a “moderately” severe adverse reaction.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Inamdar, S. Z., Joseph, R. P., Pradeepti, K., Ashwini, N., & Kulkarni, R. V. (). Etoricoxib Induced Skin Rashes: Case Report. Indian Journal of Pharmacy Practice, 10(3), 227–229. https://doi.org/10.5530/ijopp.10.3.46